# SDR 2008FA0000858

- Difficulty date: November 18, 2008
- Submitted: December 1, 2008
- Operation: General aviation
- Aircraft: N739NM
- Make and model: Bell 206L-3
- Aircraft serial: 51124
- Engine: Allsn 250C30P
- System (JASC): 7412 · Exciter
- Part: Exciter
- Part number: 106149504
- Part serial: 475043
- Condition: Intermittent
- Location: Powerplant
- Stage of operation: TX
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

ENGINE HAD AN INTERMITTENT DELAYED LIGHTOFF CAUSING HOT STARTS.  REPLACING THE IGNITION EXCITER CORRECTED THE PROBLEM. THE DEFECTIVE EXCITER WAS FOUND TO HAVE A LOOSE STUD WHERE THE INPUT VOLTAGE IS APPLIED.  SUSPECT THIS WAS CAUSING A LOW OUTPUT VOLTAGE.  IT APPEARS THE NUT ON THE STUD WAS OVERTORQUED DURING INSTALLATION, CAUSING THE STUD TO LOOSEN.  (K)
